MAUDE Adverse Event Report: INARI MEDICAL, INC. FLOWTRIEVER2 CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. FLOWTRIEVER2 CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 11-102
Medical Device Problem Codes Peeled/Delaminated (1454); Stretched (1601); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The inari ft2 catheter was returned to the manufacturer and evaluated.The device was subjected to visual and microscopic inspection.Upon receipt, a portion of the ptfe liner was visible outside the distal end of the delivery catheter.The delivery catheter was then cut open to enable closer examination which revealed that the ptfe liner had partially delaminated, but was still attached to the delivery catheter (i.E., not separated as initially reported).While there was evidence of stretching/tearing, the penetration of coil in pebax indicates that fusing was properly performed in production.The device identifiers were not provided; however, the company recorded all lots shipped to the facility and each of the possible lot history records were reviewed.There were no discrepancies or unusual findings.The root cause of the tear/delamination in the liner was unable to be definitively established.Potential causes include, but are not limited to: manufacturing defect, damage from the coring element, or inadvertent damage from user handling.All ft2 catheters are inspected for delamination of the liner prior to final product release.Although the findings confirmed a device malfunction, the device fragment remained connected and was therefore unlikely to be left behind in the patient and embolize.The complaint history was reviewed for similar issues, but none were found.No other issues were found with the returned device.The device labeling includes the following warning statement, "examine the devices before use to verify they are not damaged." manufacturer reference#: (b)(4).
 
Event or Problem Description
On (b)(6) 2023, a thrombectomy was scheduled for an 80-year-old female with a pulmonary embolism.A flowtriever 2 (ft2) catheter was opened for the procedure.Upon inspection, the user reported observing that the device had plastic which was sheared off the catheter.The ft2 was never placed in the patient.Another ft2 catheter was opened, and the procedure was completed without incident.On january 23, 2023, the fda informed inari medical of a voluntary medwatch report (#mw5114311) that had been filed.The event described in this voluntary report was confirmed to be the same device problem described above.The user reported the following problem: "inari flowtriever 2.The inner plastic of the flowtriever 2 device broke off and can embolize into the patient.This was luckily caught before we placed it into the patient.However, the device broke before it was even used.This is very dangerous.".

Brand Name
FLOWTRIEVER2 CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key16343163
Report Number3020347218-2023-00001
Device Sequence Number6315043
Product Code QEW
UDI-Device Identifier00850291007192
UDI-Public00850291007192
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K211013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11-102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Initial Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale